MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist (fcs), it was a case of a 23 mm sapien 3 ultra resilia valve in the aortic position via transfemoral approach.During deployment, the commander delivery system balloon ruptured while fully inflated for approximately 4 seconds.The rupture was attributed to contact with a small, calcified sinotubular junction (stj).No additional volume was added.The surgeon did not observe any deficiency in the delivery system and believed the rupture was caused by the sharp calcification at the stj.Post-dilatation was not required, as the valve appeared to be fully inflated with no evidence of leak.Difficulty was encountered during withdrawal, as the balloon was entering the tip of the sheath.The surgeon rotated the sheath 180 degrees, after which the balloon advanced smoothly.No other ew device damage was observed.The patient is doing well.
 
Additional Manufacturer Narrative
The device was not returned to edwards lifesciences for evaluation.Without the device returned for evaluation, visual inspection, functional testing and dimensional analysis were unable to be completed.Imagery was not provided for review.A device history record review (dhr) was performed and did not reveal any manufacturing nonconformance that would have contributed to this complaint event.A review of the risk management documentation was performed, and no evidence of product non-conformances or labeling/ifu inadequacies were identified in the evaluation.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to calcification in the landing zone or over-inflation of the balloon.The complaint for balloon burst was confirmed empirically based on additional follow-up.Available information suggests patient factors (calcification) likely contributed to the event as it was reported that the patient had severe calcification at stj.The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.The complaint withdrawal difficulty was confirmed empirically as reported event resembled an issue previously investigated and documented in engineering summary (b)(4).Available information suggests procedural factors (withdrawal of balloon burst) likely contributed to the event.As the balloon had burst, the altered balloon profile may have made it more susceptible to catching on the distal end of sheath tip, which could have led to the observed withdrawal difficulty.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24291841
Report Number2015691-2026-10909
Device Sequence Number9426562
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)270801(10)66876293
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM23A
Device Lot Number66876293
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer03/07/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale